Texas, 2009

Dust Storm and Damaging Winds in Texas, June 18, 2009

June 18, 2009 · NWS LUB · 15 events in 11 counties and zones

A complex of strong to severe thunderstorms developed over the western South Plains during the late afternoon and early evening of the 18th. A few of these storms became severe and produced locally intense wind gusts up to 67 mph.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$100,000
Crop damage
$5.8 million
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A complex of strong to severe thunderstorms developed over the western South Plains during the late afternoon and early evening of the 18th. A few of these storms became severe and produced locally intense wind gusts up to 67 mph.

The most significant impacts from these storms, however, occurred as an organized and expansive cold pool of outflow winds expanded east-northeastward in advance of the convection over the central South Plains. The large outflow boundary lofted vast amounts of dust from the area's relatively bare cotton fields, and a large haboob dust storm evolved to envelop much of the central South Plains. Reduced visibility, at times less than a few hundred yards, and gusts in excess of 50 mph accompanied the haboob passage. The haboob became well-separated from its parent convection, and was sustained into the 21:00 CST hour east of the Caprock escarpment.

The haboob was likely a contributor to the occurrence of a fatal aircraft mishap in Floyd County. A prominent business owner and a passenger were killed when their Cessna 182 went down in a field fifteen miles east of Floydada near the small community of Dougherty. While an official determination into the cause of the accident is pending via an investigation by the National Transportation Safety Board and the Federal Aviation Administration, the time of the mishap corresponded to the occurrence of a westerly wind-shift and onset of 50+ mph surface winds and significantly reduced visibilities associated with the haboob. Doppler radar observations reveal that the top of the dust-filled outflow likely exceeded 6,500 feet above ground level.

In addition, the vast amounts of wind-driven dust destroyed thousands of acres of young cotton crops. With sensitive cotton plants just beginning to emerge, the sand blasting effect of the dust storm caused extensive damage.

Agricultural and property losses that resulted from the haboob dust storm likely approached $6 million.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 18, 5:36 PM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 18, 5:36 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT THU JUN 18 2009

.AVIATION...
LINE OF TSRA ALONG THE TX/NM STATELINE DOWN TO MIDLAND MOVING TO
THE NE. STILL FAIRLY UNCERTAIN WHETHER THEY WILL MAKE IT TO
KLBB...BUT RECENT TRENDS SUGGEST THEY DO HAVE A PRETTY GOOD SHOT
AT ARRIVING AROUND 02/03Z AND HAVE INSERTED A TEMPO GROUP.
CONVECTION SHOULD DIE BEFORE REACHING KCDS. MOIST ATMOSPHERE TO
PERSIST INTO FRIDAY WITH SCATTERED TSRA A GOOD POSSIBILITY FRIDAY
AFTN. HAVE COVERED WITH A CB REMARK NOW BUT MAY INCREASE TO PROB30
WITH THE NEXT ITERATION PENDING 00Z MODEL RUN.

&&

.PREV DISCUSSION... /ISSUED 317 PM CDT THU JUN 18 2009/

SHORT TERM...
THE ATMOSPHERE APPEARS TO BE SUPPORTIVE OF ANOTHER ROUND OF TSTM
ACTIVITY LATE THIS AFTN AND EVE ACROSS THE WESTERN SPLNS AND SW TX
PANHANDLE...WITH ACTIVITY POSSIBLY A BIT MORE WIDESPREAD AND
EXTENDING FARTHER TO THE EAST THIS EVE INTO TONIGHT.
AT 2 PM...A SFC TROUGH EXTENDED SOUTH FROM SE COLO THROUGH ERN
NM...WITH A WEAK/DIFFUSE DRYLINE ALSO DEVELOPING DUE TO MIXING. THE
CIRRUS HAS NOT BEEN SUFFICIENTLY THICK TO INHIBIT GOOD HEATING
TODAY...WITH TEMPS WARMING INTO THE LOWER 90S AT MOST LOCATIONS. A
FEW MORE DEGREES OF HEATING SHOULD ABOUT COMPLETELY ERODE THE CAP
OVER MOST OF THE AREA BY LATE AFTN. OF NOTE IS THAT THE AREA IS
CURRENTLY UNDER SOME SUBSIDENCE TO THE SOUTH OF DEPARTING SHORTWAVE
ACROSS NE NM/SE CO BUT THIS SHOULD BE SLOWLY REPLACED BY INCREASING
UPPER LEVEL DIVERGENCE/LIFT THIS EVE AS NEXT WAVE MOVES NORTH ACROSS
NM....WITH THE BEST LIFT BRUSHING THE WESTERN SPLNS. IT APPEARS THE
MOST LIKELY SCENARIO IS FOR TSTMS TO DEVELOP ALONG THE SFC TROUGH
NEAR THE TX/NM BORDER BY 4 TO 6 PM...AND WE WILL ALSO HAVE TO WATCH
ACTIVITY MOVING N-NE FROM THE TRANS-PECOS REGION INTO OUR SW ZONES. IT
APPEARS CAPE/SHEAR COMBO WILL BE SUFFICIENT FOR A FEW SEVERE
STORMS...ESPECIALLY IN THE SW TX PANHANDLE. LOW-LVL MOISTURE IS
DEEPER TODAY...ARGUING FOR A BIT OF A REDUCTION IN THE WIND
THREAT...BUT STILL PRESENT...ALONG WITH LARGE HAIL. RELATIVELY WEAK AND
UNIFORMLY SRLY WINDS ALONG WITH INCREASING DEEP-LAYER MOISTURE
SHOULD ALSO SUPPORT AN INCREASING THREAT OF HEAVY RAINFALL. THE HEAVY
RAIN THREAT SHOULD BECOME MORE PRONOUNCED ON FRIDAY AS PWAT VALUES
ARE FCST TO RISE TO NEAR 2 INCHES ACROSS THE WEST AND POSSIBLY
HIGHER IN THE EAST.

THE CONVECTIVE FCST REMAINS TRICKY FOR FRIDAY AS MUCH WILL DEPEND ON HOW
WIDESPREAD ANY OVERNIGHT TSTM ACTIVITY IS AND WHETHER OR NOT THERE
ARE THICK CIRRUS CANOPIES TO LIMIT INSTABILITY AND/OR REMNANT MCV/S
PRESENT TO ENHANCE LOW-LVL CONVERGENCE. AT THIS TIME...IT APPEARS
THAT THE NEXT VORTMAX IS THE SUBTROPICAL FLOW IS WELL-TIMED IN THE
LATE AFTN/EARLY EVE TO COINCIDE WITH PEAK HEATING TO GIVE US A EVEN
BETTER CHANCE FOR TSTMS. HOWEVER...IT IS DIFFICULT TO TRUST THE
TIMING/DEGREE OF MODEL FCST LIFT GIVEN THAT IT IS AT LEAST PARTIALLY
CONVECTIVELY INDUCED AND THUS WILL NOT RAISE POPS ABOVE CHANCE CATEGORY
AT THIS TIME. DID ADD A HEAVY RAINFALL MENTION ACROSS THE FAR WEST
BEGINNING FRI AFTN. ALTHOUGH THE ATMOSPHERE WILL BE SLIGHTLY MORE MOIST
TO THE EAST...IT APPEARS LIKELY THAT THE WEST WILL SEE A GREATER
LIKELIHOOD OF REPEATED STORM ACTIVITY.

LONG TERM...
UPPER FLOW OVER THE CENTRAL CONUS IS STILL PROGGED TO BECOME LESS
AMPLIFIED LATE THIS WEEKEND AS AN EXPANSIVE GULF COAST HIGH EASES
ITS WAY WEST TO NEAR THE RED RIVER VALLEY. UNTIL THEN A PERSISTENT
BAND OF DEEP MOISTURE AHEAD OF A DECAYING TROF IN THE DESERT
SOUTHWEST WILL LINGER THROUGH AT LEAST SATURDAY EVENING BEFORE
BEING SHUNTING INTO WRN NEW MEXICO. VARIOUS NWP DATA INDICATE
INCREASED CHANCES FOR CONVECTION FRI NIGHT INTO EARLY SATURDAY
WITHIN THIS BAND ALONG WITH THE POTENTIAL FOR REDEVELOPMENT LATER
IN THE AFTN SATURDAY. GIVEN DEGREE OF RUN-TO-RUN CONTINUITY AMONG
THESE MODELS HAVE GONE AHEAD AND TRENDED POPS UP AREA WIDE THROUGH
SATURDAY AFTN. MOIST BOUNDARY LAYER ALREADY IN PLACE SHOULD ONLY
DEEPEN BY THIS TIME AND BOTH NAM AND GFS CONTINUE TO BOOST PWATS
TO TWO INCHES AT TIMES...SO THREAT FOR LOCALLY HEAVY RAIN REMAINS
A CONCERN. MAX TEMPS ON SATURDAY ARE ALREADY SHAPING UP TO BE QUITE
COMPLEX SHOULD CLOUD COVER AND/OR PRECIP NOT PAN OUT AS CURRENTLY
FORECAST. ENSEMBLE MOS CAPTURES THIS DILEMMA WITH STANDARD
DEVIATIONS OF 2 TO 3 FOR LBB AND CDS RESPECTIVELY. HAVE SIDED
WITH THE COOLER MAV NUMBERS FOR NOW CONSIDERING DEGREE OF CLOUDS
EXPECTED.

FORECAST CHALLENGES HEREAFTER DIMINISH MARKEDLY AS LARGE SCALE
SUBSIDENCE ENGULFS MUCH OF WEST TEXAS. A VERY CONDITIONAL THREAT
EXISTS FOR A FEW -TSRA SUNDAY AFTN OVER THE WRN ZONES...HOWEVER
EVIDENCE ATTM IS NOT OVERWHELMING ENOUGH TO INTRODUCE THIS
POTENTIAL IN THE GRIDS. OTHERWISE BY EARLY NEXT WEEK HIGHS LOOK
TO MAKE REASONABLE STRIDES INTO THE MID AND UPPER 90S AREA WIDE
AS 850MB TEMPS APPROACH 30C AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  84  64  84  62 /  30  30  30  30  20
TULIA         67  85  65  84  64 /  30  30  30  40  20
PLAINVIEW     69  84  66  85  65 /  20  30  30  40  20
LEVELLAND     69  84  67  86  65 /  30  30  40  30  20
LUBBOCK       72  85  68  87  68 /  20  30  40  40  20
DENVER CITY   67  85  67  86  65 /  30  30  40  30  20
BROWNFIELD    69  84  67  87  66 /  30  30  40  40  20
CHILDRESS     73  91  70  90  70 /  20  20  30  30  10
SPUR          69  88  70  90  68 /  10  20  40  30  10
ASPERMONT     74  90  73  92  72 /  10  20  30  20  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 18, 10:30 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT THU JUN 18 2009

TXZ021>044-191630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE
A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING OVER THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST
TEXAS PANHANDLE. STORMS WILL BE CAPABLE OF BRIEF OUTFLOW WIND
GUSTS FROM 50 TO 60 MPH...ISOLATED LARGE HAIL...AND LOCALLY
INTENSE RAINFALL WITH EXCESSIVE STORM RUNOFF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE FRIDAY AND
SATURDAY AFTERNOON WITH THE PRIMARY THREAT BEING HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OVER THE
WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE.

In the hours before

Special weather statement, Jun 18, 4:56 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT THU JUN 18 2009

TXZ021-182330-
PARMER TX-
556 PM CDT THU JUN 18 2009

...STRONG THUNDERSTORM ACROSS PARMER COUNTY...

AT 554 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF BOVINA...OR ABOUT 14 MILES
SOUTHWEST OF FRIONA...MOVING NORTH AT 25 MPH.

DIME SIZE HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE NEAR THIS THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LAT...LON 3431 10285 3432 10304 3475 10303 3476 10268
TIME...MOT...LOC 2255Z 200DEG 23KT 3456 10294

GS
Special weather statement, Jun 18, 5:16 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
616 PM CDT THU JUN 18 2009

TXZ027-182345-
BAILEY TX-
616 PM CDT THU JUN 18 2009

...STRONG THUNDERSTORM ACROSS NORTHWESTERN BAILEY COUNTY...

AT 615 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF WEST CAMP...OR ABOUT 14 MILES
WEST OF MULESHOE...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS
THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LAT...LON 3431 10304 3431 10274 3392 10293 3392 10294
      3391 10304
TIME...MOT...LOC 2316Z 207DEG 17KT 3422 10296

GS
Special weather statement, Jun 18, 5:32 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
632 PM CDT THU JUN 18 2009

TXZ021-190000-
PARMER TX-
632 PM CDT THU JUN 18 2009

...STRONG THUNDERSTORMS ACROSS PARMER COUNTY...

AT 629 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM FROM 4 MILES NORTH OF FRIONA TO 20 MILES
SOUTH SOUTHWEST OF FRIONA...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 55 MPH ARE
POSSIBLE NEAR THESE THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF
THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LAT...LON 3475 10252 3470 10251 3431 10267 3431 10304
      3475 10303 3476 10253
TIME...MOT...LOC 2331Z 207DEG 17KT 3471 10270

GS
Special weather statement, Jun 18, 5:58 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT THU JUN 18 2009

TXZ021-022-190030-
PARMER TX-CASTRO TX-
658 PM CDT THU JUN 18 2009

...STRONG THUNDERSTORM ACROSS EASTERN PARMER COUNTY MOVING INTO
WESTERN CASTRO COUNTY...

AT 655 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORM STRETCHING FROM  2 MILES NORTH OF BLACK
SOUTHWARD TO 8 MILES WEST OF LAZBUDDIE...MOVING NORTHEAST AT
15 MPH.

SMALL HAIL AND BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE
POSSIBLE NEAR THIS LINE OF THUNDERSTORMS. MOVE TO A PLACE OF SAFETY
IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LAT...LON 3475 10240 3431 10252 3431 10294 3431 10298
      3476 10283
TIME...MOT...LOC 2357Z 204DEG 14KT 3472 10262

GS

The radar

The Lubbock radar (KLBB), 71 km away, was scanning. The volume nearest the first event began at 00:40 UTC.

Open the radar archive at this moment

Event by event

11 dust storm, 4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Terry

When
June 18, 6:40 PM CST
Where
Terry County, 2 mi S of Brownfield
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
33.151, -102.280

The Texas Tech University West Texas Mesonet site near Brownfield recorded a thunderstorm wind gust of 67 mph at 18:40 CST. No damage was reported.

Dust Storm, Hale

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Hale forecast zone
Crop damage
$750,000
Reported by
Official NWS Observations
Coordinates
34.071, -101.827 (the zone’s center; the record gives no point)

Dust Storm, Hockley

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Hockley forecast zone
Crop damage
$500,000
Reported by
Official NWS Observations
Coordinates
33.608, -102.343 (the zone’s center; the record gives no point)

Dust Storm, Terry

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Terry forecast zone
Crop damage
$500,000
Reported by
Official NWS Observations
Coordinates
33.174, -102.335 (the zone’s center; the record gives no point)

Dust Storm, Lubbock

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Lubbock forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
33.610, -101.820 (the zone’s center; the record gives no point)

Dust Storm, Lynn

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Lynn forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
33.177, -101.816 (the zone’s center; the record gives no point)

Dust Storm, Floyd

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Floyd forecast zone
Deaths
2 direct, 0 indirect
Property damage
$100,000
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
34.072, -101.303 (the zone’s center; the record gives no point)

Dust Storm, Crosby

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Crosby forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Dust Storm, Garza

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Garza forecast zone
Reported by
Official NWS Observations
Coordinates
33.180, -101.298 (the zone’s center; the record gives no point)

Dust Storm, Motley

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Motley forecast zone
Reported by
Official NWS Observations
Coordinates
34.074, -100.780 (the zone’s center; the record gives no point)

Dust Storm, Dickens

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Dickens forecast zone
Reported by
Official NWS Observations
Coordinates
33.617, -100.779 (the zone’s center; the record gives no point)

Dust Storm, Kent

When
June 18, 6:45 PM CST to 9:25 PM CST
Where
Kent forecast zone
Reported by
Official NWS Observations
Coordinates
33.181, -100.778 (the zone’s center; the record gives no point)

Thunderstorm Wind, Hockley

When
June 18, 7:05 PM CST
Where
Hockley County, 4 mi S of Smyer
Measured
52 kt (60 mph) estimated gust
Reported by
Mesonet
Coordinates
33.522, -102.170

A Texas Tech University West Texas Mesonet meteorologist estimated thunderstorm winds in excess of 60 mph along Farm to Market Road 168 south of Smyer. No damage was reported.

Thunderstorm Wind, Lubbock

When
June 18, 7:10 PM CST to 7:40 PM CST
Where
Lubbock County, 6 mi SSW of Wolfforth to Lubbock Intl Arpt
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
33.420, -102.060

The Texas Tech University West Texas Mesonet site near Wolfforth recorded a severe thunderstorm wind gust of 59 mph at 19:10 CST. Outflow winds then spread northeastward over the city of Lubbock, and a subsequent 59 mph gust was recorded by the Automated Surface Observing System at Lubbock's Preston Smith International Airport at 19:40 CST. The winds were accompanied by a blinding haboob dust storm, but no reports of significant damage were received.

Thunderstorm Wind, Lynn

When
June 18, 7:15 PM CST
Where
Lynn County, 3 mi NNE of Tahoka
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.220, -101.760

A peak thunderstorm wind gust of 58 mph was recorded by the Texas Tech University West Texas Mesonet site near Tahoka at 19:15 CST. No damage was reported.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Dust Storm, Floyd2009-06-1853MaleVehicle/Towed TrailerDirect
Dust Storm, Floyd2009-06-1856FemaleVehicle/Towed TrailerDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168536, 168547, 168548, 168549, 168550, 168552, 168553, 168554, 168555, 168556, 168557, 168558, 168538, 168541, 168539.